MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515064
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material: 515064 batch: unknown it was reported by the customer that phasal optima samples have been leaking.I have additional phaseal optima samples that have been leaking from parkland health.Can someone please provide a shipping label to the appropriate destination to further investigate? response from bd rep on (b)(6)2024.It¿s an ongoing issue almost daily at parkland.Their devices are leaking at random, sometimes from the same lot number, even with first use and used per ifu.I became aware of the initial leakage on (b)(6) and submitted a pir.It happened on several devices when i went in for staged observations, those were the samples i previously shipped.I asked the contact to bag additional leaking protectors and injectors for additional samples to be shared with the platform.What date did you become aware of these incidents? ¿ originally on (b)(6) , has happened daily since then are you able to provide the material number for these phaseal¿s? 515064, 515052 are you able to provide the lot numbers? no can you provide the number of occurrences? 15+ can you provide an event date for each incident? every day can you provide additional details regarding the leakage? where did the leakage occur? the leaking is occurring at the membrane after disconnection what medication was being used? chemos & hds ¿ happening on several vials were there any adverse events or was the patient impacted due to the leakage? this was all healthcare worker safety implications, no patient impact how many samples will you be returning? roughly 5-7 all in one bag.I need a label to send them back would you like to be the primary contact for this complaint? yes.
 
Additional Manufacturer Narrative
Device evaluation.Several samples were provided to our quality team for investigation.Through initial evaluation, the membranes are observed to have been punctured and a reddish color can be seen on the membrane.Functional testing was performed on the returned samples, after passing liquid through the system and disconnecting the injector from the protector, no liquid or evidence of a leak was observed.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.Leakage and pressure testing is performed for all lots during manufacturing to ensure the quality of the membrane.The performance of the sealing membrane is reduced after multiple perforations and extended activation time, the membranes are designed to be punctured up to ten times.Based on the sample evaluation and quality team's investigation, we cannot identify a root cause at this time.

Brand Name
PROTECTOR P20-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix IL 60061
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18895045
Report Number3003152976-2024-00161
Device Sequence Number7682904
Product Code ONB
UDI-Device Identifier00382905150647
UDI-Public(01)00382905150647
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515064
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown